Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Blacksburg, VA

May 13, 2025Bedford County, Franklin County, Virginia

NWS Blacksburg, VA issued this flash flood warning at May 13, 2025, 6:21 PM EDT for Bedford County, Franklin County, Virginia. It was in force for 116 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2025, 6:21 PM EDT (22:21 UTC)
Expired
May 13, 2025, 8:17 PM EDT
In force
116 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Bedford County, VA, Franklin County, VA

The radar

The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 6:43 PM EDTFLASH FLOOD1 Nw Chamblissburg, VAA creek overflowed its banks and flooded Morgans Mill Road close to the intersection with Stewartsville Road.
May 13, 7:40 PM EDTRAIN 3.582 N Rocky Mount, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

315 
WGUS51 KRNK 132221
FFWRNK
VAC019-067-140215-
/O.NEW.KRNK.FF.W.0013.250513T2221Z-250514T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
621 PM EDT Tue May 13 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Western Bedford County in south central Virginia...
  Northern Franklin County in west central Virginia...

* Until 1015 PM EDT.

* At 621 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bedford...                         Rocky Mount...
  Boones Mill...                     Stewartsville...
  Montvale...                        Ferrum...
  Goodview...

This includes the following streams and drainages...
  Blackwater River, Back Creek, Bore Auger Creek and Big Otter River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3717 8001 3716 8001 3714 7995 3722 7985
      3731 7984 3741 7972 3748 7966 3745 7963
      3745 7957 3753 7950 3736 7946 3722 7965
      3694 7992 3700 8010

FLASH FLOOD...RADAR INDICATED

$$

11
1 follow-up statement
284 
WGUS71 KRNK 140017
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
817 PM EDT Tue May 13 2025

VAC019-067-140027-
/O.CAN.KRNK.FF.W.0013.000000T0000Z-250514T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bedford VA-Franklin VA-
817 PM EDT Tue May 13 2025

...FLASH FLOOD WARNING FOR NORTHWESTERN BEDFORD AND NORTHERN 
FRANKLIN COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...

&&

LAT...LON 3717 8001 3716 8001 3714 7995 3722 7985
      3731 7984 3741 7972 3748 7966 3745 7963
      3745 7957 3753 7950 3736 7946 3722 7965
      3694 7992 3700 8010

$$

PM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:55 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 13, 3:55 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
355 PM EDT Tue May 13 2025

.SYNOPSIS...
A large mid and upper level low pressure system will drift northeast
from the Ohio Valley into the mid-Atlantic on Wednesday resulting in
unsettled conditions. The storm system will shift away from the
region late in the work week. A cold front will move through our
region on Saturday and should shift southeast of the area on Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 135 PM EDT Tuesday...

Key Messages:

1) Flood Watch remains in effect along/east of Blue Ridge through
this evening.

2) A risk of mostly scattered showers and a few storms will continue
through tonight.

Unsettled weather will persist through tonight, albeit with a
gradual waning of rain coverage and storm intensity overnight. The
mid level low over N-central TN will drift NE into E KY through
tonight, while the corresponding surface trough/confluence zone
stretching from the Ohio Valley E and ESE through the forecast area
pivots slowly northward, in tandem with a shortwave trough aloft
swinging around the low. PW is down slightly from last night as the
most anomalous values are shifting N and NE of the forecast area,
however the PW remains above normal with a somewhat deep warm cloud
layer (~10kft) and S/SE low level flow yielding slow cell movement
and a localized heavy rain threat. One such storm cluster lifting
into WV just WSW of Greenbrier has produced rain rates up to 1" in
15 min, and another broken band of showers and strong storms with
heavy rain stretching from SW VA through the W Piedmont of NC will
likely bring another round of flood potential into the CWA from the
SW through the afternoon, as noted by the latest CAMs. These show
additional convection rotating from E TN NNE into the W forecast
area this evening, potentially spawning additional storms through
the overnight hours. SBCAPE is expected to remain moderate (1500-
2000 J/kg) into early evening, favoring a continued chance of a few
strong storms, although bulk shear will continue to decrease as the
mid level low draws closer to the NW CWA, and by the overnight
hours, SBCAPE should have dipping to around 500 J/kg. All told, will
maintain high pops through the evening, with a slow decrease
overnight, but the still-high PW and lingering marginal CAPE will
necessitate keeping pops in through the night. Expect lows in the
50s to lower 60s, with areas of stratus and pockets of fog expected
to form late.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 335 PM EDT Tuesday...

Key Messages:

1) Marginal Risk of excessive rainfall continues for Wednesday.

Thick clouds, areas of fog, and patchy showers will dominate through
mid morning, then showers and storms should become widespread in the
afternoon, as the mid level low tracks into WV with a potent,
negatively tilted trailing shortwave trough swinging NE through the
CWA. Mid level flow will continue to steadily weaken, so while
SBCAPE is projected to peak at 1000-2000 J/kg Wed afternoon, the
deep layer bulk shear will be subdued at around 20 kts, thus
somewhat limiting the threat of strong to severe storms as the
better mid level flow is pushed E of the CWA. PW will hold just
above normal, and with the DPVA and shot of decent upper divergence
to augment thermodynamic lift, we should see high coverage of
showers and storms in the afternoon through early evening, until the
trough axis shifts to our NE, with mid level flow veering to WNW and
lowering CAPE with loss of heating. Expect highs mostly in the 70s
except 60s higher terrain, followed by lows in the 50s to around 60s
with a decreasing sky cover trend to partly cloudy.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 355 PM EDT Tuesday...

Key Messages:

1) Daily chances for scattered showers and storms, highest coverage
late Fri through Sat.

2) Hot weather expected Thu through the weekend, with perhaps some
relief by Mon/Tue.

As the shortwave trough pushes well to our ENE and off the East
Coast, we'll see mid level ridging building from the Gulf NE through
the CWA, with low level thicknesses rising well above normal, with a
WNW mid level flow and a warm SW low level flow. Pops Thu into early
Fri should resultantly skew near or below climo coverage, with highs
in the 80s Thu (70s higher elevations) and 80s to near 90 Fri (near
80 higher elevations). By Fri/Sat, a deep polar low tracking
eastward over northern portions of the Great Lakes region will help
tamp down the Southeast ridge, with increasingly fast and gently
cyclonic mid level flow ahead of an approaching associated cold
front. Expect the highest pops from late Fri through Sat night, with
a potential nocturnal lull late Fri night into Sat morning. The
front is expected to settle just to our S, as the mid level low
tracks into New England through Mon then drifts out over the far NW
Atlantic by Tue. Temps should cool off a bit but remain near or just
above normal early next week, with pops no more than isolated to
scattered, mainly in the mountains.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 1250 PM EDT Tuesday...

As of early this afternoon most locations across the CWA have
improved to MVFR or VFR conditions with mainly ceiling
restrictions. A large mid and upper level cyclone centered
across the OH Valley will drift northeast into the central
Appalachians by Wednesday evening. This will support an
unsettled period with hazardous aviation conditions with
scattered showers and thunderstorms this afternoon and evening
followed by a period of low clouds and fog tonight before widely
scattered showers and storms develop again Wednesday afternoon.

Ceilings have lifted to MVFR or VFR status with daytime heating
and VSBY restrictions are largely associated with showers/storms.
The heating has led to shower and thunderstorm activity
expanding with increasing coverage and intensity over the past
few hours. An axis of greater convective coverage extends from
the northern NC Piedmont north and across the Roanoke Valley.
This and other convection will persist and develop through the
afternoon into the evening resulting in local areas of MVFR to
IFR restrictions. The convection should wind down during the
evening with just a few showers expected overnight.

Aviation conditions are expected to deteriorate overnight as
areas of IFR to LIFR CIGs and VSBYs develop and continue into
much of Wednesday morning before improving by late morning.
Scattered showers and a few storms are expected to develop again
on Wednesday afternoon although with a little bit less coverage
than today. Winds will be favored from the east and southeast
through the period at 5 to 10 kts during the daytime hours and
light overnight.

EXTENDED AVIATION OUTLOOK...

An unsettled weather pattern will continue through the period with a
threat of mainly diurnally driven scattered showers and storms.
Storm chances will decrease a bit on Thursday and into Friday. A
cold front will move across the area on Saturday with increased
storms chances with decreased rain chances on Sunday. There's a
chance of some morning stratus and fog each day, especially
through Friday in locations that rainfall the previous day.
-Blaes

&&

.HYDROLOGY...
As of 150 AM EDT Tuesday...

Rainfall amounts are running higher in the NC mountains/Blue
Ridge to Floyd than previous forecast, and making the ground
saturated. Amounts were in the 2-7 inch range highest in Watauga
County where flooding of the Watauga river is ongoing and the
headwaters of the New River also in Ashe County.

Think coverage of showers/storms today will be less, but any
bands that form and thinking maybe more deep convection with
some sunshine may allow for higher rainfall rates. Will leave
the watch as is, but may need to edge it west into the I-81
corridor from Blacksburg to Marion, but will see how storms fire
up later today.

Overall looking at the main stem rivers staying below flood
stage.

&&

.EQUIPMENT...
As of 945 AM EDT Monday...

The National Weather Service Weather Forecast Office in
Blacksburg, VA will be conducting a required, scheduled update
to their Advanced Weather Interactive Processing System (AWIPS)
from Tuesday, May 13, 2025 through approximately Thursday, May
15, 2025.

During the time of the update, forecast operations will be
conducted by our service back-up office in Raleigh, NC to
minimize any potential interruption to services. No impacts to
our core services of forecast products and weather watches,
warnings and advisories are expected during this period.

However, limited impacts will occur to the following services:

NOAA Weather Transmitters: All NOAA Weather Radio Transmitters
maintained by NWS Blacksburg will be off the air through the
time of the update.

This includes the following transmitters in North Carolina,
Virginia, and West Virginia:

Mount Jefferson (WNG88 – 162.500 MHz)
Richlands (WZ2543 – 162.425 MHz)
Wytheville (WZ2500 – 162.450 MHz)
Roanoke (WXL60 – 162.475 MHz)
Lynchburg (WXL92 – 162.550 MHz)
South Boston (KJY86 – 162.525 MHz)
Hinton (WXM72 – 162.425 MHz)

Water Level Forecasts: Water level forecast services will be
degraded due to a less frequent update cycle. Forecasts will
remain on https:/water.noaa.gov/wfo/rnk through this period.

Local graphical forecast maps that are hosted in numerous places
on www.weather.gov/rnk will not be updated.

This includes all maps on the Graphical Hazardous Weather
Outlook page (https:/www.weather.gov/erh/ghwo?wfo=rnk), the
majority of the graphics on the Briefing page
(https:/www.weather.gov/rnk/emer), some experimental fire
applications (https:/www.weather.gov/rnk/fire), climate graphs
for Blacksburg Forecast Area
(https:/www.weather.gov/rnk/climatePlots), and the Weather
Story (https:/www.weather.gov/rnk/weatherstory).

The forecast office in Blacksburg, VA will remain open and
staffed through the period for public and partner phone calls
and additional functions that can be completed without AWIPS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 8 PM EDT this evening for VAZ015-016.
     Flood Watch through late tonight for VAZ017-022>024-032>035-
     043>047-058-059.
NC...Flood Watch until 8 PM EDT this evening for NCZ001>003-018>020.
     Flood Watch through late tonight for NCZ004>006.
WV...None.

&&

SYNOPSIS...Blaes
NEAR TERM...GIH
SHORT TERM...GIH
LONG TERM...GIH
AVIATION...Blaes
HYDROLOGY...AMS
EQUIPMENT...AMS
Hazardous weather outlook, May 13, 6:08 AM EDT, 12 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
608 AM EDT Tue May 13 2025

NCZ001>003-018>020-VAZ015-016-141015-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Grayson-Carroll-
608 AM EDT Tue May 13 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Today and tonight.

A marginal risk (level 1 of 5) for severe weather is forecast for
today. Afternoon thunderstorms may produce strong to severe wind
gusts, and hail up to the size of quarters.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Excessive rainfall from scattered thunderstorms may result in
localized flash flooding Wednesday, that may cause creeks and
streams to rapidly rise out of their banks and threaten nearby roads
and bridges.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ004>006-VAZ017-022>024-032>035-043>047-058-059-141015-
Stokes-Rockingham-Caswell-Floyd-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
608 AM EDT Tue May 13 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia and
west central Virginia.

.DAY ONE...Today and tonight.

A marginal risk (level 1 of 5) for severe weather is forecast for
today. Afternoon thunderstorms may produce strong to severe wind
gusts, and hail up to the size of quarters.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Excessive rainfall from scattered thunderstorms may result in
localized flash flooding Wednesday, that may cause creeks and
streams to rapidly rise out of their banks and threaten nearby roads
and bridges.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ007-009>014-018>020-WVZ042>044-507-508-141015-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
608 AM EDT Tue May 13 2025

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

A marginal risk (level 1 of 5) for severe weather is forecast for
today. Afternoon thunderstorms may produce strong to severe wind
gusts, and hail up to the size of quarters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Excessive rainfall from scattered thunderstorms may result in
localized flash flooding Wednesday, that may cause creeks and
streams to rapidly rise out of their banks and threaten nearby roads
and bridges.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 13, 5:30 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
530 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Landslide        2 SSE Hinton            37.64N 80.89W
05/13/2025                   Summers            WV   County Official

            Multiple rockslides on Route 20 from the
            Bluestone Dam down to Pipestem.

&&

SHH
Special weather statement, May 13, 5:36 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
536 PM EDT Tue May 13 2025

NCZ006-VAZ044-132230-
Caswell NC-Pittsylvania VA-
536 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN CASWELL AND SOUTHEASTERN PITTSYLVANIA COUNTIES AND THE
CITY OF DANVILLE THROUGH 630 PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm over
Westover Hills, or over Danville, moving north at 10 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Danville...
Providence...
Blairs...
Gatewood...
Dry Fork...
Westover Hills...
and Pelham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 7952 3654 7951 3654 7958 3682 7952
      3674 7920 3646 7937
TIME...MOT...LOC 2136Z 198DEG 8KT 3656 7945

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Green
Local storm report, May 13, 5:37 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
537 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Flood            4 SSW Natural Well      37.87N 79.99W
05/13/2025                   Alleghany          VA   911 Call Center

            Indiandraft Creek flooding yard of a home.
            Water rescue ongoing.

&&

WP
Special weather statement, May 13, 5:51 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
551 PM EDT Tue May 13 2025

VAZ022-033-034-132245-
Franklin VA-Roanoke VA-Bedford VA-
551 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT
EASTERN ROANOKE...WEST CENTRAL BEDFORD AND NORTH CENTRAL FRANKLIN
COUNTIES AND THE CITY OF ROANOKE THROUGH 645 PM EDT...

At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wirtz, or over Boones Mill, moving north at 10 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Roanoke...
Vinton...
Boones Mill...
Stewartsville...
Chamblissburg...
Burnt Chimney...
and Hollins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3737 7997 3733 7987 3731 7985 3732 7984
      3734 7981 3735 7980 3732 7965 3701 7981
      3705 8004 3738 8001
TIME...MOT...LOC 2150Z 193DEG 9KT 3710 7991

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Green
Special weather statement, May 13, 6:00 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
Issued by National Weather Service Raleigh NC
600 PM EDT Tue May 13 2025

VAZ019-020-132245-
Bath VA-Alleghany VA-
600 PM EDT Tue May 13 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN ALLEGHANY AND SOUTHWESTERN BATH COUNTIES IN WEST CENTRAL
VIRGINIA THROUGH 645 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm near
Douthat State Park, or near Clifton Forge, moving north at 15 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Clifton Forge...
Warm Springs...
Hot Springs...
Iron Gate...
Lake Moomaw...
Douthat State Park...
and Natural Well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3779 7970 3779 7977 3780 7982 3778 7984
      3778 7994 3800 8000 3804 7997 3805 7997
      3808 7995 3810 7993 3812 7994 3814 7994
      3816 7970
TIME...MOT...LOC 2200Z 173DEG 15KT 3787 7984

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Green
Local storm report, May 13, 6:02 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
602 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     Hail             2 NE Stewartsville      37.29N 79.77W
05/13/2025  M0.70 Inch       Bedford            VA   Trained Spotter

&&

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:32 PM EDTAreal Flood AdvisoryRNKFloyd, Franklin, Henry, Montgomery, Patrick, Roanoke and 2 more8 hr
May 12, 9:23 PM EDTFlash Flood WarningRNKFloyd, Franklin, Henry, Patrick4 hr
May 12, 9:50 PM EDTAreal Flood AdvisoryRNKMontgomery, Pulaski, City of Radford4 hr
May 12, 10:04 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville4 hr
May 12, 10:12 PM EDTAreal Flood AdvisoryRNKGrayson7 hr
May 12, 10:59 PM EDTFlash Flood WarningRNKRoanoke, City of Roanoke, City of Salem5 hr
May 13, 2:18 AM EDTAreal Flood AdvisoryRNKAlleghany, Bedford, Botetourt, Craig, Franklin, Roanoke and 1 more3 hr
May 13, 5:48 AM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg3 hr
May 13, 11:09 AM EDTAreal Flood AdvisoryRNKBland, Giles, Pulaski, Wythe3 hr
May 13, 12:09 PM EDTAreal Flood AdvisoryRNKGiles, Montgomery, Pulaski, City of Radford3 hr
May 13, 12:33 PM EDTFlash Flood WarningRNKCraig, Giles, Montgomery2 hr
May 13, 1:34 PM EDTSpecial Weather StatementRNKCarroll, Grayson, Wythe, City of Galax86 min
May 13, 2:04 PM EDTAreal Flood AdvisoryRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Botetourt and 7 more6 hr
May 13, 2:29 PM EDTSpecial Weather StatementRNKBland46 min
May 13, 3:38 PM EDTSpecial Weather StatementRNKGiles22 min
May 13, 3:58 PM EDTSpecial Weather StatementRNKGiles47 min
May 13, 3:59 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem31 min
May 13, 4:13 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke47 min
May 13, 4:29 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem46 min
May 13, 4:33 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem3 hr
May 13, 4:38 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania52 min
May 13, 4:59 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem46 min
May 13, 5:08 PM EDTSevere Thunderstorm WarningRNKCraig, Montgomery, Roanoke, City of Roanoke, City of Salem37 min
May 13, 5:27 PM EDTSpecial Weather StatementRNKPittsylvania48 min
May 13, 5:33 PM EDTAreal Flood WarningRNKCraig7 hr
May 13, 5:36 PM EDTSpecial Weather StatementRNKCity of Danville54 min
May 13, 5:51 PM EDTSpecial Weather StatementRNKCity of Roanoke54 min
May 13, 6:00 PM EDTSpecial Weather StatementRNKBath45 min
May 13, 6:44 PM EDTSpecial Weather StatementRNKBedford31 min
May 13, 7:06 PM EDTSpecial Weather StatementRNKCity of Lynchburg24 min
May 13, 7:30 PM EDTSevere Thunderstorm WarningRNKAmherst, Campbell, City of Lynchburg30 min
May 13, 7:36 PM EDTSpecial Weather StatementRNKTazewell24 min
May 13, 7:49 PM EDTSpecial Weather StatementRNKCharlotte26 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.